MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4L - 13MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4L - 13MM
Model Number 02.12.E0413FL
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 apr 2026 gmk-sphere 02.12.E0413fl gmk-sphere tibial insert e-cross - flex 4l - 13mm (k202022) lot 2002483: (b)(4) items manufactured and released on 16-jul-2020.Expiration date: 2025-jul-02.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.1204l tibial tray fix cemented s.4l (k090988) lot.2236487: (b)(4) items manufactured and released on 09-dec-2022.Expiration date: 2027-nov-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by r&d project manager approximately three years after primary gmk-sphere tka, the patient underwent revision surgery due to disengagement of the polyethylene tibial insert from the tibial tray.No traumatic event was reported.According to the available radiographic description, there are no evident signs of component loosening.Although the polyethylene insert is difficult to visualize due to its radiolucent nature, the lateral projection appears to suggest posterior lifting / displacement of the insert, compatible with loss of its intended seating within the tibial tray.In the absence of trauma, the mechanism of insert disengagement cannot be determined with certainty.Plausible contributing factors may include patient-related or biomechanical factors, or suboptimal seating of the insert at the index procedure.However, these remain hypotheses, as no detailed intraoperative findings or assessment of the locking interface are currently available.Based on the available information, there is no confirmed evidence of a manufacturing defect or device malfunction.Root cause: based on the information available no definitive root cause can be established.Based on previous similar events, it is likely that the insert was not correctly inserted in the tibial baseplate during the primary surgery, but this cannot be confirmed.The investigation does not indicate any potential manufacturing related issue or systemic deficiency.
 
Event or Problem Description
At 3 years 1 month from primary, the patient came in presenting pain due to a disengagement of the liner from the tibial tray.There was no trauma indicated and the surgeon did not have any issues snapping the poly in during the primary surgery.The surgeon performed a washout and revised the insert with one of the same size.The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4L - 13MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25148977
Report Number3005180920-2026-00423
Device Sequence Number16138564
Product Code JWH
UDI-Device Identifier07630971261877
UDI-Public07630971261877
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model Number02.12.E0413FL
Device Lot Number2002483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight87 KG
Patient RaceWhite